MAUDE Adverse Event Report: WILLIAM COOK EUROPE NAVALIGN COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE NAVALIGN COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G03767
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).D4) catalog# igtcfs-65-8.5-1-fem-celect.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to study: (b)(4) pt ¿ (b)(6): grade 1 & 3 filter leg interaction with ivc wall.On (b)(6) 2016, the patient received a celect® filter.Primary reason for filter placement was a current deep vein thrombosis due to a failure of anticoagulation.The inferior vena cava (ivc) diameter at the intended filter location was 24 mm.There was no ivc anatomic anomaly or presence of thrombus in the ivc prior to filter placement.Using the right common femoral vein as the access site, a celect® filter was deployed at the intended location in the ivc infrarenal site and in a location suitable to provide sufficient mechanical protection against pulmonary embolism.The filter neither deployed prematurely nor did the filter jump upon deployment.There was no evidence of filter fracture, deformation, or migration.Filter tilt, extravasation of contrast, or filter legs appearing outside the column of contrast after filter placement was not assessed due to the technical limits of ivus.Analysis of the placement procedure ivus revealed no ivc anatomic anomaly or the presence of thrombus in the ivc prior to filter placement.The filter was placed in the ivc infrarenal site, and the ivc diameter was 23.6 mm.On the same day, the post procedure x-ray was performed and revealed no evidence of filter fracture, embolization, tilt, or migration.Analysis of the post placement x-ray revealed no evidence of filter fracture, deformation, or embolization.Migration was not assessed.The angle of filter tilt in the ap view was 3.5 degrees and 12.7 degrees in the lat view.On (b)(6) 2016, the patient was discharged from the hospital.The 3 and 6 month follow-ups were completed and no device related adverse events were reported.On (b)(6) 2017, the 12 month follow-up clinical assessment, ct, x-ray, and ultrasound were completed.The filter is to be scheduled for retrieval.The ct revealed no evidence of filter embolization or filter leg interaction with the ivc wall.The x-ray revealed no evidence of filter fracture, embolization, tilt, or migration.The ultrasound revealed no evidence of thrombus in the lower extremities.The ivc and pelvic veins were unable to be visualized due to ¿bowel gas and body habitus.¿ analysis of the 12 month follow-up ct revealed no evidence of filter embolization.The angle of filter tilt in the sagittal plane was 4 degrees and 10.9 degrees in the coronal plane.There were 11 filter legs with a grade 1 filter leg interaction with the ivc wall and 1 grade 3 filter leg that affected the duodenum.There was no hemorrhage, hematoma, or other clinical finding observed at the perforation/puncture site.The x-ray revealed no evidence of filter fracture, deformation, embolization, or migration.The angle of filter tilt was 4.3 degrees in the ap view and 5.4 degrees in the lat view.The ultrasound revealed no evidence of thrombus in the right lower extremity veins.The left lower extremity vein showed an improved pre-existing thrombus.The ivc and pelvic veins were not assessed.Patient outcome: the patient remains in the study.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: investigation is based on description of event and imaging review.According to the description of event, on the 12month follow-up analysis found 11 filter legs demonstrating grade 1 interaction with the vessel wall and on filter leg demonstrating grade 3 interaction with the ivc wall and duodenum.Given the placement imaging (ivus and venogram) it is not possible to evaluate the presence of, or degree of tilt present on the ivus imaging.However, one-year follow-up imaging demonstrates insignificant tilt, a single grade 3 interaction between the primary filter leg extending through the wall of the ivc, abutting the posterior serosal margin of the duodenum, and grade 1 interactions between the three remaining primary filter legs.The secondary legs are all in the lumen of the ivc without significant tenting, furthermore, the filter hook appears to abut the ivc wall.The root cause for the reported grade 1 and 3 interactions with the ivc wall could not be determined.Vena cava wall perforation is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Among other causes, vena cava wall perforation may inadvertently be initiated by improper deployment, excessive force or manipulations near an implanted filter (e.G., a surgical procedure in the vicinity of a filter) and (or) procedures that involve other devices being passed through an in situ filter.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook medical will continue to monitor for similar events.

Brand Name
NAVALIGN COOK CELECT FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6850985
Report Number3002808486-2017-01784
Device Sequence Number1228726
Product Code DTK
UDI-Device Identifier10827002037677
UDI-Public(01)10827002037677(17)190209(10)E3408887
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112119
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG03767
Device Catalogue NumberIGTCFS-65-8.5-1-FEM-CELECT
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/21/2017
Device Age16 MO
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age64 YR
Patient Weight150